Friday, April 27, 2018 News Recap: Warnings: Synthetic cannabinoids and Hepatitis A could be a fatal combination. On April 9, 2018, the Missouri Department of Health and Senior Services (DHSS) issued a news release – “Use of Synthetic Cannabinoids Linked to Severe Bleeding in the US,” informing the public about the national outbreak of bleeding illnesses among those consuming synthetic cannabinoids which appear to have been contaminated with a long-...
On April 9, 2018, the Missouri Department of Health and Senior Services (DHSS) issued a news release – “Use of Synthetic Cannabinoids Linked to Severe Bleeding in the US,” informing the public about the national outbreak of bleeding illnesses among those consuming synthetic cannabinoids which appear to have been contaminated with a long-acting anticoagulant usually used in rodenticides. The press release indicated that one person in Missouri was considered
Friday, April 20, 2018 News Recap: Green tea supplements may cause liver damage, warns EU watchdog. Green tea extracts may cause liver damage, the EU food safety watchdog today announced. Taking more than 800mg of green tea catechins each day may pose health concerns, according to the body's review. Officials were unable to confirm a safe dose. Race May Affect Ability to Achieve SVR in Hepatitis C. After being treated with direct-acting antiviral...
Green tea extracts may cause liver damage, the EU food safety watchdog today announced. The European Food Safety Authority assessed the safety of green tea supplements from dietary sources. Taking more than 800mg of green tea catechins each day may pose health concerns, according to the body's review. Officials were unable to confirm a safe dose. The watchdog today called for further scientific trials into the effect of green tea catechins and for labe
Friday, January 26, 2018 News Recap: Research and Discoveries: Growing Evidence Shows Hepatitis C Intersects With Other Diseases. As many as three-quarters of individuals with hepatitis C virus (HCV) experience disorders related to the virus beyond the impact on their livers, the National Viral Hepatitis Roundtable estimates. HCV-related kidney disease, depression, skin disorders, lymphoma and other conditions can seriously impact a patient, even wi...
Chewing khat leaves correlated with an increased risk for chronic liver disease, according to results of a case-controlled hospital-based study. The data further showed the association was dose-dependent among men. “The World Health Organization (WHO) has defined khat as a drug of abuse as it may lead to health and social problems,” Stian Magnus Staurung Orlien, MD, from the Oslo University Hospital, Norway, and colleagues wrote. “This study identified kh
The European Medicines Agency warned on Friday that some of the most successful hepatitis C treatments on the market could reactivate hepatitis B in patients, the second time this year it has raised safety concerns over these treatments. The latest health warning covers some of the top-selling products in the multi-billion dollar hepatitis C market, including Sovaldi, Exviera, Viekirax, Olysio and Daklinza. These drugs cure well over 90 percent of pati
OTTAWA, Dec. 1, 2016 /CNW/ - A recent Health Canada safety review found that patients infected with both hepatitis B and hepatitis C viruses who are being treated for hepatitis C with direct-acting antivirals may experience a reactivation of their hepatitis B. Hepatitis B reactivation is the return of an active hepatitis B infection, which can lead to serious complications such as liver failure. As a result, Health Canada is working with manufacturers to
Green-tea extract and bodybuilding pills pose a particular risk, study finds You’ve probably heard that too much alcohol or excessive amounts of certain medications can damage your liver, an organ that helps your body extract the nutrients it needs from food and eliminate toxic substances from your blood. But a new review suggests that many herbal remedies and dietary supplements can also harm the liver, including some that you can easily buy onl
HealthDay News – There is a probable interaction between paritaprevir/ritonavir/ombitasvir+dasabuvir (PrOD) [Holkira Pak / Viekira Pak] plus ribavirin with warfarin, according to a case report published online in the Journal of Clinical Pharmacy and Therapeutics. Gina M. Puglisi, PharmD., from VA Maine Healthcare System in Augusta, and colleagues present the case of a probable interaction between PrOD with ribavirin and warfarin in a 58-year-old patient w